MAUDE Adverse Event Report: WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE GUNTHER TULIP NAVALIGN JUGULAR & FEMORAL VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G52918
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Description of event according to initial reporter: the physician placed filter ¿ no deviation from how he always places them, from the right femoral vein approach.Message was that the red ¿lock¿ on the ivc filter wasn¿t working properly.The filter would not deploy and then it ended up deploying in the sheath.They tried to resheath it since it was only partially out of the sheath, however that just messed the secondary struts up.Ultimately, the physician got internal jugular access and had to snare the sheath to hold it in place while the tech slowly retracted the deployment sheath.Patient outcome: the physician left the filter in place, and will retrieve in a few weeks.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Pma/510(k) k211874.Investigation is still in progress.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Manufacturers ref# (b)(4).Summary of investgational findings: it was reported that during a femoral procedure the red lock didn´t work properly.The filter would not deploy and then the filter ended up deploying in the sheath.The filter was attempted to be resheathed but that messed up the secondary legs.Ultimately, the physician got jugular access to snare the filter to hold it in place while the sheath was retracted from femoral approach.The filter was left in place.Two fluoroscopic images were provided for imaging review.Per imaging reviewer´s findings: ¿two fluoroscopic images were submitted from time of ivc filter placement.Chronologically the images are not demarcated, but it appears the first image demonstrates a gunther tulip ivc filter partially positioned within the deployment sheath via a femoral approach.The hook and proximal 15 mm of the filter protrude out of the end of the sheath.The deployment mechanism appears detached from the filter feet and is positioned approximately 2.5 cm caudal to the ivc filter feet.The primary and secondary filter legs are collapsed within the deployment sheath.The second image is a higher resolution, likely single shot x-ray of the gunther tulip ivc filter.The filter is located just to the right of the posterior spinous processes and demonstrates 5 ° of rightward tilt.The maximal distance between the primary filter feet on this projection measures approximately 23 mm.The secondary struts appear intact, but the junction with the primary filter legs has been displaced towards the filter hook causing the secondary struts to balloon outward.There are no fractures present.¿ per imaging reviewer´s impressions: ¿per the complaint report, the gunther tulip ivc filter placement was attempted via the femoral approach.During the deployment the "red lock on the ivc filter was not working properly" and the filter would not deploy from the delivery device.The filter ended up deploying in the sheath and attempts at re-sheathing the filter resulted in an abnormal configuration of the secondary struts, as seen on the second image.A secondary access was gained from the internal jugular approach and the filter was snared and held in place as the deployment sheath was retracted allowing the primary filter legs to expand appropriately.The filter was left in this configuration.Given the description of the complaint, it would appear that the device predominantly contributed to the event, difficulty with deployment.What is uncertain is the exact sequence of events in the images submitted for review.The first image demonstrates the gunther tulip ivc filter already detached from the deployment mechanism within the sheath, but the primary and secondary legs are completely collapsed within the sheath.It would not have been possible for the physician to retract the gunther tulip ivc filter in the deployment sheath once the filter was in a location with the red lock or deployment button would have been activated.If the filter had been properly advanced through the sheath, attempting to retract the filter would have caused the secondary struts to become engaged with the end of the sheath and resulted in their displacement, as was eventually seen on the second image.I suspect that the operator inadvertently detached the filter from the delivery device within the sheath, and then used the delivery device to engage with one of the filter feet attempting to retracted into the sheath.At this point, the filter had inadvertently been pushed further out of the sheath, and could no longer be retracted as described above.Unfortunately, without the other images or more thorough explanation of the events, this is only speculation.In the end, the ivc filter appears to be in good position, and despite the mild displacement of the secondary stress, this likely has no significant impact on the function of the ivc filter.¿ it was assessed that because no non-conformances were detected, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.According to the instruction for use verify that the introducer sheath hub and femoral introducer handle are connected to ensure that the femoral cup is completely free of the introducer sheath before filter release.There are adequate controls in place to ensure the device was manufactured to specifications.Based on the provided information and imaging review an exact cause for this event cannot be established.However, a possible cause is that the filter unintended was released inside the introducer sheath and the filter was attempted to be retracted but ended up being pushed further away from the femoral introducer, but this is purely speculation.Cook medical will continue to monitor for similar events.This report is required by the fda under 21cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
GUNTHER TULIP NAVALIGN JUGULAR & FEMORAL VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
MDR Report Key15137644
Report Number3002808486-2022-00908
Device Sequence Number12162897
Product Code DTK
UDI-Device Identifier10827002529189
UDI-Public(01)10827002529189(17)250218(10)E4225464
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2025
Device Model NumberG52918
Device Catalogue NumberIGTCFS-65-1-UNI-TULIP
Device Lot NumberE4225464
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/13/2022
Supplement Date Received by Manufacturer10/14/2022
Initial Report FDA Received Date08/01/2022
Supplement Report FDA Received Date10/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown